Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 15, 2024, 5:29 PM CDT for Cameron County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2024, 5:29 PM CDT (22:29 UTC)
- Expired
- Sep 15, 2024, 8:16 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 47 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 7:00 PM CDT | FLASH FLOOD | 1 Ene Harlingen, TX | Harlingen PD received reports of flooded roads at the following locations: Fair Park Blvd, intersection of 7th and M St, Spur 5 and Frontage, Eye St, intersection of J St and Fair Park Blvd, Bowie Ave and 25th St, Frontage Rd. at Primera Rd exit to Wilson Rd, |
| Sep 15, 7:00 PM CDT | FLASH FLOOD | 1 Wsw San Benito, TX | San Benito PD reports floods across much of the town, including: Franklin Rd, Woodford St, and Bowie St. Water entering homes and one water rescue necessary on Bowie St. Water is knee deep in places. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.6
The text
As transmitted.
555
WGUS54 KBRO 152229
FFWBRO
TXC061-160130-
/O.NEW.KBRO.FF.W.0004.240915T2229Z-240916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
529 PM CDT Sun Sep 15 2024
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northwestern Cameron County in deep south Texas...
* Until 830 PM CDT.
* At 529 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harlingen, San Benito, Santa Rosa, Rio Hondo, Palm Valley,
Rangerville, Brownsville, Primera, Combes, Harlingen Public
Library, Lamar Elementary School, Harligen Municipal Golf Course,
Valley Baptist Medical Center Harlingen, Mccullough Park,
Harlingen High School, Harlingen High School South, Treasure Hills
Elementary School, Harlingen Medical Center, Harlingen City
Reservoir and Harlingen Fire Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2632 9769 2632 9768 2631 9763 2607 9749
2606 9781 2632 9784 2633 9772
FLASH FLOOD...RADAR INDICATED
$$
60-BE2 follow-up statements
910
WGUS74 KBRO 160011
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
711 PM CDT Sun Sep 15 2024
TXC061-160130-
/O.CON.KBRO.FF.W.0004.000000T0000Z-240916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-
711 PM CDT Sun Sep 15 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS
EVENING FOR NORTHWESTERN CAMERON COUNTY...
At 711 PM CDT, local law enforcement reported flash flooding in San
Benito. Between 2 and 5 inches of rain have fallen. Additional
rainfall amounts up to 1 inch are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Harlingen, San Benito, Santa Rosa, Rio Hondo, Palm Valley,
Rangerville, Brownsville, Primera, Combes, Harlingen Public
Library, Lamar Elementary School, Harligen Municipal Golf Course,
Valley Baptist Medical Center Harlingen, Mccullough Park,
Harlingen High School, Harlingen High School South, Treasure Hills
Elementary School, Harlingen Medical Center, Harlingen City
Reservoir and Harlingen Fire Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2632 9769 2632 9768 2631 9763 2607 9749
2606 9781 2632 9784 2633 9772
FLASH FLOOD...OBSERVED
$$
60-BE457
WGUS74 KBRO 160116
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
816 PM CDT Sun Sep 15 2024
TXC061-160126-
/O.CAN.KBRO.FF.W.0004.000000T0000Z-240916T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-
816 PM CDT Sun Sep 15 2024
...FLASH FLOOD WARNING FOR NORTHWESTERN CAMERON COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding will still pose a threat, and a
Flood Warning is in effect until 10 PM CDT. Please continue to heed
remaining road closures.
&&
LAT...LON 2632 9769 2632 9768 2631 9763 2607 9749
2606 9781 2632 9784 2633 9772
$$
60-BEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:44 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 15, 2:44 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 244 PM CDT Sun Sep 15 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Monday night) Issued at 242 PM CDT Sun Sep 15 2024 Latest model suite continue to indicate a robust unsettled weather patterning persisting Tonight through Monday. Deep layer moisture (SFC-300mb) and weak impulses emanating from the Pacific Ocean and Gulf of Mexico linger over the forecast region producing scattered to numerous showers and isolated thunderstorms. Last night and this morning Soundings indicated record values pwats (2.69, 2.42 inches respectively) which is pretty impressive for September. WPC has expanded the Day 1 Marginal Risk for Excessive rainfall Outlook to cover all of the CWA with exception of the NE portions of Kenedy county. The heaviest rain thus far today has occurred over the Northern and Western Ranchlands where 1-3 inches have fallen. Flash Flood Guidance started out rather high in these areas, thus no immediate concerns of flooding at this time. As for the rest of today and tonight, convergence zone setting up from Cameron to Brooks county with a broken band of heavier showers and isolated thunderstorms. CAM and even deterministic blends show a continuing high chance of rain through the evening and overnight hours. Probability of seeing 1/2-1 inch of rain over the next 6-12 hours is low to medium or 20-40% (10-20% or 2 inches) with the counties bordering the Rio Grande (Starr, Hidalgo, Cameron) having the best chances. Pockets of 2-4 inches is not out of the question through Monday with some nuisance flooding possible where heavy rain rates occur. Moisture remains deep and robust Monday before models show more influence from the mid level ridge building over Texas suppressing the moisture late in the day and tomorrow night. Rain chances remain robust Monday before tapering off after sunset. Additional rainfall amounts of 1/2-1+ inches is possible. At this time, WPC does not have the CWA under any Excessive Rainfall outlook but this may change depending on what occurs over the next 12 hours. The thick cloud cover and rainfall is doing a number on temperatures today and will likely impact highs tomorrow. I lowered NBM highs for Monday by a degree or two and this may not be enough looking at what has happened today. Forecast highs Monday currently are in the 86-89 degree range. Overnight are expected to remain elevated as dew points will be in the 75-81 degree range. Any "cooler" temperatures will likely be brief and occur where rain cooled conditions develop. These areas are likely to warm back up to match the dew points maintaining the oppressive humid conditions. && .LONG TERM... (Tuesday through next Sunday) Issued at 242 PM CDT Sun Sep 15 2024 Global deterministic forecast models and ensembles continue to depict a 591 dam heat dome/ridge building over northeastern Mexico into Deep South Texas through the extended. This will yield slightly warmer/hotter than normal temperatures during the long-term period with mainly dry/rain-free conditions in place. Over the past week, forecast models have trended and favored more ridging developing over the region. Atmospheric moisture content will be lower compared to previous days/weeks with precipitable water (PWAT) values between 1.5-2.0 inches. Despite the lower values, it should be adequate enough to support a rogue or isolated chance for a shower or thunderstorm nearly each day. Subsidence, however, with the aforementioned mid- level ridging in place, will help to keep things mostly suppressed during the period. That said, expect for mainly dry or rain-free conditions to prevail through the long-term period with an isolated chance for a shower or storm nearly each day. Temperature anomalies will run slightly warmer/hotter than mid-late September standards through the extended. High temperatures are expected to be in the mid to upper 90s for much of the region and for much of the period. Moderate HeatRisk can be expected for the most part through the extended. There could be areas of major HeatRisk developing, especially in the Wednesday-Friday timeframe. Heat indices are expected to range between 105-111F on Tuesday and again on Saturday (slightly lower values on Sunday). Heat indices are progged to range between 108-115F Wednesday through Friday. That said, Special Weather Statements (SPS) to Heat Advisories may be needed during the expected. && .AVIATION... (12Z TAFS) Issued at 616 AM CDT Sun Sep 15 2024 Mostly VFR conditions are expected at all the TAF sites. However, with isolated to scattered rain chances over the region, there is the possibility of MVFR conditions. There is the possibility of some IFR visibilities as any shower or thunderstorm could be capable of producing heavy rainfall. Light to moderate southeasterly winds are expected at all TAF sites. && .MARINE... Issued at 242 PM CDT Sun Sep 15 2024 Tonight through Monday night...Pressure gradient remain weak over the Gulf of Mexico as surface high pressure remains centered over the western Gulf and a stationary front remains draped across the northeast Gulf of Mexico. Light Southeast wind and slight seas observed over the Lower Texas coastal waters are expected to persist through the period. Main impact on the coastal waters will be scattered to numerous showers and isolated thunderstorms. Heavy rainfall, poor visibility within the heavy rainfall and possible waterspouts as well as lightning is possible within the unsettled weather conditions. Tuesday through Sunday....Outside of any convection, favorable marine conditions (light to moderate winds and light seas) are expected to prevail Tuesday through next Sunday. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 77 87 77 92 / 70 70 10 40 HARLINGEN 75 89 74 93 / 50 70 0 40 MCALLEN 77 89 78 97 / 70 70 10 30 RIO GRANDE CITY 75 86 75 93 / 80 70 10 30 SOUTH PADRE ISLAND 80 86 81 88 / 70 60 20 30 BAYVIEW/PORT ISABEL 75 87 76 91 / 60 60 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...59-GB LONG TERM....23-Evbuoma AVIATION...59-GB
In the hours before
Special weather statement, Sep 15, 2:34 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
234 PM CDT Sun Sep 15 2024
TXZ254-255-152015-
Inland Willacy TX-Inland Cameron TX-
234 PM CDT Sun Sep 15 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON AND SOUTH
CENTRAL WILLACY COUNTIES THROUGH 315 PM CDT...
At 233 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout near Santa Monica, or
near Arroyo City, moving northwest at 5 mph. This storm has weak
some broad low-level rotation associated with it.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Rio Hondo, San Perlita, Porfirio, Rio Hondo Elementary School, Rio
Hondo High School, Willamar, Santa Monica, San Perlita High School,
Rio Hondo City Hall, and Rio Hondo Junior High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2620 9756 2634 9778 2650 9764 2637 9747
2634 9746
TIME...MOT...LOC 1933Z 122DEG 6KT 2635 9755
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATESpecial weather statement, Sep 15, 3:30 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
330 PM CDT Sun Sep 15 2024
TXZ254-255-354-152115-
Inland Willacy TX-Coastal Willacy TX-Inland Cameron TX-
330 PM CDT Sun Sep 15 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL CAMERON AND
SOUTHEASTERN WILLACY COUNTIES THROUGH 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Rio Hondo Elementary School, or near Rio Hondo.
These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harlingen, Rio Hondo, Arroyo City, Texas State Technical College
Harlingen, Porfirio, Lozano, Rio Hondo Elementary School, Rio Hondo
High School, Willamar, and Santa Monica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2638 9740 2636 9742 2636 9743 2634 9744
2633 9744 2632 9745 2628 9744 2617 9748
2622 9767 2645 9762 2642 9739
TIME...MOT...LOC 2029Z 201DEG 4KT 2626 9755
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BESpecial weather statement, Sep 15, 4:08 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
408 PM CDT Sun Sep 15 2024
TXZ255-152200-
Inland Cameron TX-
408 PM CDT Sun Sep 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CAMERON COUNTY THROUGH
500 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller Jordan Middle School, or near San Benito. This thunderstorm
was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harlingen, San Benito, Rancho Viejo, Rio Hondo, La Paloma, Olmito,
Brownsville, La Encantada Elementary School, Harlingen Arts And
Heritage Museum, and Olmito Lake.
This includes the following highways...
Interstate Highway 69 E between mile markers 10 and 23.
US Highway 281 between mile markers 824 and 826.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2601 9753 2604 9769 2623 9767 2617 9747
TIME...MOT...LOC 2107Z 188DEG 3KT 2609 9759
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
60-BESpecial weather statement, Sep 15, 4:27 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
427 PM CDT Sun Sep 15 2024
TXZ255-152200-
Inland Cameron TX-
427 PM CDT Sun Sep 15 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CAMERON COUNTY THROUGH
500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rancho Viejo City Hall, or near Rancho Viejo,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Olmito,
La Paloma, Laureles, Brownsville, and Harlingen Arts And Heritage
Museum.
This includes the following highways...
Interstate Highway 69 E between mile markers 7 and 25.
US Highway 281 between mile markers 822 and 836.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2594 9755 2594 9758 2596 9758 2597 9761
2599 9763 2600 9762 2601 9765 2603 9764
2602 9765 2602 9767 2603 9766 2603 9769
2602 9769 2604 9771 2602 9771 2603 9774
2632 9767 2621 9740 2619 9740 2592 9754
TIME...MOT...LOC 2127Z 193DEG 11KT 2609 9758
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
60-BESpecial weather statement, Sep 15, 4:55 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Brownsville TX
455 PM CDT Sun Sep 15 2024
TXZ255-355-152245-
Coastal Cameron TX-Inland Cameron TX-
455 PM CDT Sun Sep 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMERON COUNTY
THROUGH 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brownsville Golf Center, or over Cameron Park. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Los Fresnos, Rancho Viejo, Southmost, Olmito, Port Of Brownsville,
Cameron Park, Laureles, Downtown Brownsville, Brownsville, and
Lincoln Park.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 18.
US Highway 281 between mile markers 828 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2587 9746 2588 9746 2590 9753 2594 9755
2594 9758 2596 9758 2597 9761 2599 9763
2600 9762 2601 9765 2617 9761 2607 9728
2594 9730 2592 9733 2593 9735 2591 9737
2589 9736 2588 9737 2587 9736 2584 9737
TIME...MOT...LOC 2155Z 209DEG 3KT 2596 9749
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
60-BEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:36 PM CDT | Special Weather Statement | BRO | Zapata | 39 min |
| Sep 14, 9:11 PM CDT | Special Weather Statement | BRO | Zapata | 49 min |
| Sep 15, 2:34 PM CDT | Special Weather Statement | BRO | Willacy | 41 min |
| Sep 15, 3:30 PM CDT | Special Weather Statement | BRO | Willacy | 45 min |
| Sep 15, 3:55 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 3 hr |
| Sep 15, 4:08 PM CDT | Special Weather Statement | BRO | Cameron | 52 min |
| Sep 15, 4:27 PM CDT | Special Weather Statement | BRO | Cameron | 33 min |
| Sep 15, 4:39 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 4 hr |
| Sep 15, 4:51 PM CDT | Areal Flood Advisory | BRO | Cameron | 29 min |
| Sep 15, 4:55 PM CDT | Special Weather Statement | BRO | Cameron | 50 min |
| Sep 15, 5:20 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.